MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05524245001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged that the cobas infinity transmitted incorrect patient results to the laboratory information system (lis).The issue occured due to an aborted 6800 run as the system could no longer dispose of clotted tips due to full clotted tip racks.Therefore, the samples on the run were invalidated with 35 oul^r22 messages including the u04 flag.However, the cobas infinity processed the messages/flag as results and 35 patient sample results were automatically reported as "negative" in the lis.Note, out of the 35 affected samples, 29 were later retested successfully and received valid negative results.Further details for the six samples were not provided.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
The alleged behavior could not be reproduced in a test environment.The investigation determined that no software issue was found with the navify lab operations (nlo) as it behaved as configured and designed for the received messages with the u04 alarm and subsequent sending of results to the external host with disabled flags.The observed behavior was a result of the combined cobas 6800 instrument and nlo configuration.However, the exact reason the customer's system sent the messages remains unclear.A rule in nlo was implemented at the customer site that checks all results for flag u04 and if it occurs, a repeat run will be performed.Thus, invalid results with flag u04 won¿t be released to the customer's laboratory information system (lis), and prevent the issue from recurring again.
 
Additional Manufacturer Narrative
Medwatch fields d1, d2, d4, g1, and g4 were updated.

Brand Name
COBAS® 6800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876 0457
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
9253534412
MDR Report Key23244919
Report Number1823260-2025-04099
Device Sequence Number10251420
Product Code MZA
UDI-Device Identifier04015630935406
UDI-Public04015630935406
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
BK140196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05524245001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/20/2025
11/12/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/10/2025
12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown